After 1st Treatment

jaavon2002
jaavon2002 Member Posts: 57
edited March 2014 in Breast Cancer #1
Ok, yesterday was treatment number 1...I don't know if it was my anticipation of being sick or maybe I ate something wrong. My stomach was queazy(?) after eating homemade chicken and noodles. And I also drunk over 32 ounces of water the first hour of me being home. One of the two probably was too much. So, I tried to think about other stuff besides my stomach, didn't work so I decided to take a nap. After my nap it was still kind of shaky so I ate a small baked potato and drunk apple juice and went back to bed. This monrning I feel better. I ate a boiled egg, a turkey sausage and a 1/2 piece of toast...with a cup of tea. I really hope this isn't too much.

I've been reading some of the posts that in day 3-4 more of the side effects kick in, like the taste changes in food and the metal taste in your mouth. I'm trying to prepare myself with foods that you guys recommended. I plan on keeping ice cream in the freezer and things to make smoothies with. I don't drink milk or eat yougart but I will try to make milkshakes and smoothies minus the yougart.

AM I OVERREACTING?? I can't tolerate being/feeling sick!! What are the side effect for the neulasta(?) shot...I have to get that today. Is that more side effects?? One more question...Is water the only recommended thing to drink or is juice good to drink?

Comments

  • mimivac
    mimivac Member Posts: 2,143
    One down!
    You can be very proud that you've gotten through this first one, Jaavon. Just take it easy, don't anticipate symptoms, you may not get the taste changes, etc. I never really did. The Neulasta shot tends to cause body aches. Some people take a Claritin the night before the shot to help with that. I also take Tylenol. Neulasta also tends to affect younger patients more strongly, if that applies to you. I usually get a fever accompanied by the body aches. For me, the symptoms come the same day and are greatly reduced the next day. I've heard that for most, it takes about 3 days to manifest. Don't worry, you're doing great.

    Mimi
  • chenheart
    chenheart Member Posts: 5,159
    One Down!
    Hooray!!!! As Mimi said, 1 down! You are on your way to Life After Cancer!!!! I think it is imperative to drink water~ I just sipped all day~ not too much at one time, but I kept hydrated and my system flushed. Even without chemo ya know we can feel queasy and too full if we have a gallon of water sloshing in our bellies! So, easy does it!

    The Neulasta speeds up the production of white cells in our bobe marrow, and it can cause the bones to have a flu-like reaction. This usually happens about 36 hours after the shot~ and the bones can ache for about 4 to 5 days. Ask your Dr what he recommends you take in case you experience the aches.

    Many ppl liked drinking things like Crystal Light or Green Tea... again, just so you keep hydrated. I also got the 100% real fruit popsicles~ they tasted good, and gave me the needed vitamins and liquids. Whatever works best for you!

    We're with you, sister!!!

    Hugs,
    Claudia
  • Derbygirl
    Derbygirl Member Posts: 198
    Glad the first one is behind
    Glad the first one is behind you. We all react differently to meds so don't expect to feel a certain way, but be prepared to treat any problems that come up. It's good that you're thinking ahead as far as foods are concerned. I found that eating small frequent meals helped as well as drinking water and resting often. My side effects from chemo were the same with each treatment so I was able to anticipate and plan accordingly. I also had the Neulasta shot which gave me flu-like symptoms of fever and body aches. Symptoms started the same day, lasted from 2 to 6 days, and were relieved with Advil or Tylenol. Take Advil or Tylenol as soon as you have the shot to stay ahead of problems. Looking forward to hearing from you during the coming days.
  • seof
    seof Member Posts: 819 Member
    you are doing fine
    It sounds to me like you are experiencing the same things many others do...physically and emotionally. I've been off chemo for 6 months, and I had very few side effects, but nausea, fatigue, and fear are three of the most common experiences we all have to one degree or another. Your Dr. and your chemo nurses are very good sources of information on what to do or not to do. Also, I bought a book called "A Cancer Journey" from the American Cancer Society online bookstore that has great information. You are doing a good job focusing on lean protein and healthy food. The cancer center I go to has a protein supplement powder that can be mixed with juice or milk. You might ask your chemo nurses about something like that. I can't remember the name of it, but a lot of patients like it. I think my taste was affected because it tasted like raw fish to me, so I did not use it. You can go to chemocare.com to look up the specific drugs you are on to see what the side effects can be, just remember that each person is unique, so you may or may not have the same experience that someone else does.

    Take care of yourself, seof
  • jakeca
    jakeca Member Posts: 92
    So proud of you!
    See, you made it! We knew you could. You can now mark the first treatment off your list. I looked forward to every treatment--couldn't come fast enough to suit me--because that meant I was that much closer to being finished. You're on your way!
  • chenheart
    chenheart Member Posts: 5,159
    seof said:

    you are doing fine
    It sounds to me like you are experiencing the same things many others do...physically and emotionally. I've been off chemo for 6 months, and I had very few side effects, but nausea, fatigue, and fear are three of the most common experiences we all have to one degree or another. Your Dr. and your chemo nurses are very good sources of information on what to do or not to do. Also, I bought a book called "A Cancer Journey" from the American Cancer Society online bookstore that has great information. You are doing a good job focusing on lean protein and healthy food. The cancer center I go to has a protein supplement powder that can be mixed with juice or milk. You might ask your chemo nurses about something like that. I can't remember the name of it, but a lot of patients like it. I think my taste was affected because it tasted like raw fish to me, so I did not use it. You can go to chemocare.com to look up the specific drugs you are on to see what the side effects can be, just remember that each person is unique, so you may or may not have the same experience that someone else does.

    Take care of yourself, seof

    Liquid Sushi
    Ewwww seof~ when I read how the protein powder tasted like raw fish to you, all I could think of was Dan Akroyd on SNL doing the take-off of a Ron Popiel info-mercial, throwing whole fish in a Blender called the "Bass-O-Matic"!!!!! LOL

    Hugs,
    Claudia
  • CR1954
    CR1954 Member Posts: 1,390 Member
    You made it...
    You made it through the first one..yay! We knew you could!

    I never did experience any nausea, so I can't help there. The onc gave me meds beforehand and I took them for the the first couple of days following each infusion.
    I did however, experience taste changes. Sometimes the only thing that I could eat that tasted normal was a baked potato. Not sure why. But there were days where that is all I ate.

    I always started aching two days after getting Neulasta. I would also get bone pain. It would last for 3-4 days, and was mostly in my hips, thighs and legs.
    The Tylenol just didn't cut it, so the onc gave me meds. for the pain.

    CR
  • mmontero38
    mmontero38 Member Posts: 1,510
    Woohoo you got through the
    Woohoo you got through the first one. Proud of you girl. Now, just eat what you think your stomach will tolerate. I ate baked potatoes or mash. Couldn't drink apple juice made me nauseas, so I added the crystal lite flavor packets to my bottle of water and drank tea. Chamomile tea settled my stomach, so I drank that also. Couldn't have coffee, it actually got me sick, so during the whole treatment I didn't drink it. You may feel tired, I remember having chills and just a feeling of malais, almost flu like, with body aches also. So, treat your body well and just rest. Forget about chores, they will still be there when you feel better.

    I didn't have the neulasta shot, but many women on the board have and their major complaints were tiredness and muscle aches. Ask the oncologist if you can take some advil or tylenol for the symptoms. Hugs, Lili
  • RE
    RE Member Posts: 4,591 Member
    Way to go Jaavon!
    I am so happy to hear to went to your first chemo and it is now behind you, super good news indeed! Please do not worry to much about what aches and pains you may get, we are all unique and are all chemically made up a bit different so what bothers one of us may not bother the other. It is a good idea to get a small booklet or notepad and jot down whatever questions come to your mind so that when you go back to your oncologist you will have your list of questions. We have so much going on we tend to forget our questions when we are actually in with our oncologist.

    Earlier I meant to mention to you that there is a non profit site on line that will send you a few free very nice hats and all you have to do is go to the site and filled out a request. It is at www.heavenlyhats.com . Once again I am sooooo proud of you for taking that first step and going in for your chemo!

    Sending a ton of (((((HUGS))))

    RE